What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 1, 2:54 PM EST, 36 minutes earlier.
Area forecast discussion, Aug 1, 2:54 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
354 PM EDT Mon Aug 1 2022
.SYNOPSIS...
A weak shortwave and lee trough will bring a chance for scattered
showers and storms into this evening. Drier and warmer weather
returns Tuesday through Thursday apart from isolated showers and
storms near the coast. An unsettled pattern develops from
Friday through the weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 350 PM EDT Monday...
Late this aftn, a lee trough combined with a weak shortwave
moving into/across the area, was producing isolated to sctd
showers and storms over cntrl/srn portions of the region.
This activity will continue into this evening, with a few storms
possibly producing brief heavy downpours and gusty winds. Temps
ranged through the 80s to near 90. Otherwise, when activity ends
later this evening, expect a mostly clear to partly cloudy sky
tonight with lows in the lower to mid 70s.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
As of 350 PM EDT Monday...
Another weak shortwave/frontal boundary will push into/across
the region Tue aftn through Tue night, and could trigger
isolated showers/storms in the aftn/evening hours along and E
of I-95. However, coverage looks to be low with most locations
remaining dry. Mainly dry Wed apart from a slight to small chance
for aftn and evening storms in SE VA/NE NC off of the sea breeze.
Highs in the lower to mid 90s Tue, and in the upper 80s to lower
90s Wed. Lows will range from the mid to upper 60s WNW, to the
lower to mid 70s ESE Tue night, and in the upper 60s to mid 70s
Wed night. Bermuda high pressure will provide mainly dry and
hot conditions for Thu. Highs will again be mostly in the lower
to mid 90s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 350 PM EDT Monday...
The Bermuda ridge will generally remain in place for the
extended period. Meanwhile, a ridge over the central US builds
through early next week. We will remain stuck in the middle
between the two ridges. Being in between ridges, the pattern
will become unsettled from Fri through Mon, with cold fronts
approaching but not really making it into the area and a series
of shortwaves pushing through. At this time, the best chances
for showers/tstms will be Fri aftn through Sat, and lesser
diurnal chances for Sun/Mon aftn/evening. It will be seasonably
very warm and humid through the period with highs in the upper
80s to lower 90s. Lows in the upper 60s to mid 70s.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
As of 200 PM EDT Monday...
Mainly VFR conditions will prevail at the TAF sites this aftn
into Tue aftn. Isolated to sctd showers/tstms associated with a
weak shortwave/lee trough will move W to E across the area this
aftn into this evening. A few stronger showers or storms could
produce brief lower CIGs and VSBYs. Expect W or SW winds around
10 kt or less through the TAF period. Mainly VFR conditions will
continue for Tue aftn into Thu with a low chance for mainly
aftn/evening showers/storms.
&&
.MARINE...
As of 240 PM EDT Monday...
Latest analysis shows a surface boundary draped over the northern
half of the forecast area, which is attached to a weak area of low
pressure off the New England coast. The boundary coupled with a
shortwave will allow for some scattered thunderstorms this
afternoon/evening. Offshore, the Bermuda high in in place, extending
SW toward Florida. Winds are generally 5-10kt. Direction varies some
depending on location relative to the boundary, but generally NNW
North of Cape Henry and SW south as of 18z. Predominately SW flow
returns late this evening/overnight.
Sub-SCA conditions are expected through at least mid-week. The
pressure gradient tightens up a bit overnight as a weak cold front
approaches from the NW, allowing winds to pick up to ~15kt over
coastal waters and 10-15kt in the Bay and rivers. The cold front
washes out over our northern waters and winds returns to 5-10kt
Tuesday morning. Sea breeze may disrupt SW flow nearshore Tuesday
afternoon. While the front may not bring any precip with it, there
is a slight chance of storms forming along the sea-breeze boundary
Tuesday evening. Winds briefly veer around to the N-NW Wed morning,
before SW flow quickly resumes Wed night, then persisting into this
weekend. Seas will be 2-3ft and waves in the Bay will be 1-2ft
through the end of the week.
Rip current risk is low at all beaches through Wednesday. &&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...RMM/TMG
LONG TERM...RMM/TMG
AVIATION...TMG
MARINE...AM/ESS
Hazardous weather outlook, Aug 1, 3:02 AM EST, 12 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
402 AM EDT Mon Aug 1 2022
NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-093-
095>098-509>525-020815-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
402 AM EDT Mon Aug 1 2022
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, north
central Virginia, south central Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Scattered showers and storms will be possible this afternoon into
this evening. Locally heavy rainfall will be possible with any
storms.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>025-VAZ099-100-020815-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-Northampton-
402 AM EDT Mon Aug 1 2022
This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 1, 2:29 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Wakefield VA
329 PM EDT Mon Aug 1 2022
VAZ089-090-093-096-523>525-012015-
Hampton/Poquoson VA-Isle of Wight VA-Surry VA-Newport News VA-
Suffolk VA-York VA-James City VA-
329 PM EDT Mon Aug 1 2022
...A cluster of strong thunderstorms will impact portions of
northern Isle of Wight, southeastern York, southeastern James City
and eastern Surry Counties, the City of Poquoson, the northeastern
City of Suffolk, the City of Hampton and the City of Newport News
through 415 PM EDT...
At 328 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Scotland to Dendron.
Movement was east at 25 mph.
HAZARD...Winds to 30 to 40 mph. Rainfall up to 1 inch.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Locally heavy rainfall may result in
minor flooding of poor drainage and low lying areas.
Strong thunderstorms will be near...
Fort Eustis and Lee Hall around 345 PM EDT.
Newport News and Denbigh around 350 PM EDT.
Patrick Henry Field around 355 PM EDT.
Smithfield, Seaford, Tabb and Beaconsdale around 400 PM EDT.
Northampton around 405 PM EDT.
Hampton and Langley AFB around 410 PM EDT.
Christopher Newport University, Hampton University, Rescue, Grand
View and Buckroe Beach around 415 PM EDT.
Other locations impacted by these storms include Rushmere, Pons,
Carrollton, Chippokes State Park, Benns Church, Oriana, Hilton
Village, Newport News Golf Course, Poolesville and Oyster Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3707 7623 3688 7649 3689 7651 3690 7650
3692 7649 3690 7653 3692 7653 3690 7655
3706 7700 3721 7679 3719 7677 3722 7678
3724 7675 3719 7631 3715 7626 3709 7623
TIME...MOT...LOC 1928Z 278DEG 23KT 3714 7672 3706 7692
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ALBSpecial weather statement, Aug 1, 2:32 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Wakefield VA
332 PM EDT Mon Aug 1 2022
NCZ012>014-030-012030-
Hertford NC-Northampton NC-Bertie NC-Gates NC-
332 PM EDT Mon Aug 1 2022
...Several clusters of strong thunderstorms will impact portions of
northwestern Bertie, southeastern Northampton, southwestern Hertford
and west central Gates Counties through 430 PM EDT...
At 331 PM EDT, Doppler radar was tracking clusters of strong
thunderstorms along a line extending from 7 miles northwest of Rich
Square to 9 miles north of Tarboro. Movement was east at 20 mph.
HAZARD...Winds to 30 to 40 mph. Rainfall up to 1 inch.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Locally heavy rainfall may result in
minor flooding of poor drainage and low lying areas.
Strong thunderstorms will be near...
Rich Square around 345 PM EDT.
Woodland around 350 PM EDT.
Murfreesboro around 410 PM EDT.
Ahoskie, Winton, Lewiston Woodville and Cofield around 430 PM EDT.
Other locations impacted by these storms include Eagletown,
Milwaukee, Tunis, Kelford, Earleys, Menola, Chowan Beach, Mapleton,
Republican and Jackson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3594 7720 3597 7719 3599 7721 3601 7721
3606 7733 3609 7731 3611 7723 3611 7724
3612 7724 3613 7725 3616 7726 3617 7731
3621 7739 3624 7738 3627 7741 3632 7744
3631 7751 3641 7747 3645 7682 3593 7710
TIME...MOT...LOC 1931Z 275DEG 19KT 3637 7735 3604 7757
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ALBSpecial weather statement, Aug 1, 3:13 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Wakefield VA
413 PM EDT Mon Aug 1 2022
NCZ013>016-030>032-012115-
Pasquotank NC-Hertford NC-Bertie NC-Camden NC-Gates NC-Perquimans NC-
Chowan NC-
413 PM EDT Mon Aug 1 2022
...Several clusters of strong thunderstorms will impact portions of
northwestern Camden, northwestern Pasquotank, northwestern
Perquimans, Bertie, southeastern Hertford, central Gates and Chowan
Counties through 515 PM EDT...
At 412 PM EDT, Doppler radar was tracking clusters of thunderstorms
along a line extending from near Winton to 6 miles north of
Robersonville. Movement was east at 25 mph.
HAZARD...Winds to 30 to 40 mph. Rainfall up to 1 inch.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Ahoskie around 415 PM EDT.
Winton and Cofield around 420 PM EDT.
Harrellsville around 435 PM EDT.
Gatesville around 445 PM EDT.
Windsor and Ryland around 455 PM EDT.
Sunbury and Hobbsville around 500 PM EDT.
Belvidere around 510 PM EDT.
Other locations impacted by these storms include Goose Pond, Whites
Crossroads, Tunis, Gliden, Horseshoe, Earleys, Newsome Store,
Arrowhead Beach, Peach and Republican.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3590 7702 3594 7704 3593 7709 3594 7720
3599 7719 3603 7725 3640 7701 3650 7634
3604 7663 3601 7669 3599 7668 3593 7674
3593 7673 3594 7669 3587 7675 3589 7683
3586 7683 3586 7690 3590 7694 3586 7704
TIME...MOT...LOC 2012Z 265DEG 23KT 3635 7698 3592 7726
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ALBSpecial weather statement, Aug 1, 3:17 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
417 PM EDT Mon Aug 1 2022
VAZ093-095>098-523>525-012115-
Hampton/Poquoson VA-Isle of Wight VA-Norfolk/Portsmouth VA-
Newport News VA-Suffolk VA-York VA-Virginia Beach VA-Chesapeake VA-
417 PM EDT Mon Aug 1 2022
...Several clusters of thunderstorms will impact portions of central
Isle of Wight, and southeastern York Counties, the southern City of
Poquoson, the City of Norfolk, the northwestern City of Chesapeake,
the City of Portsmouth, the northeastern City of Suffolk, the
northwestern City of Virginia Beach, the City of Hampton and the
southern City of Newport News through 515 PM EDT...
At 416 PM EDT, Doppler radar was tracking clusters of thunderstorms
along a line extending from Langley AFB to near Windsor. Movement
was east at 35 mph.
HAZARD...Winds to 30 to 40 mph. Rainfall up to 1 inch.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Locally heavy rainfall may result in
minor flooding of poor drainage and low lying areas.
Strong thunderstorms will be near...
Hampton, Langley AFB, Hampton University, Northampton and Fort
Monroe around 420 PM EDT.
Grand View and Buckroe Beach around 425 PM EDT.
Driver around 440 PM EDT.
Chesapeake, Bowers Hill and Western Branch around 450 PM EDT.
Deep Creek, Downtown Portsmouth and Cradock around 500 PM EDT.
Regent University around 510 PM EDT.
Other locations impacted by these storms include South Norfolk, Fox
Hill, Carrollton, Portlock, Phoebus, Langley View, Longview, Benns
Church, Huntersville and Wills Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3671 7626 3681 7687 3713 7642 3712 7624
3707 7623 3700 7626 3697 7621 3695 7611
TIME...MOT...LOC 2016Z 277DEG 30KT 3708 7636 3677 7678
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ALB